MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE 1.25MM DRILL BIT J-LATCH/12MM STOP/44.5MM; DRILL, BONE, POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE 1.25MM DRILL BIT J-LATCH/12MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 03.503.112
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event: unknown when device malfunctioned.Additional device product codes: erl, hbe.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an inspection of sets, the loaners department found that the one (1) drill guide and two (2) matrix midface drill bits were broken, bent and non-repairable.There was no patient involvement.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part number: 03.503.112, synthes lot number: u101872: supplier lot number: n/a, release to warehouse date: 05-feb-2009, expiration date: n/a, supplier: orchid unique: the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was conducted.The instrument was received with the reported condition of ¿visual deformed/bent: nrm & broken (2+ pieces) pre or post operatively/step unknown : nrm¿.It was visually observed that a portion of the distal tip has sheared off from the device and was not returned.There is no indication that the instrument is bent.The complaint condition is confirmed for broken and unconfirmed for bent and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection was performed.Drill tip length was measured and found to be non-conforming as approximately 5.95 - 6.15 mm is missing from the device.Outer diameter at base of fluted shaft was measured and found to be within specification per relevant drawings.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.While no root cause could be determined it is likely that use of device for over 7+ years and with rough handling could have contributed to the complaint condition.A material inspection was done during the dhr review and it was found that the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMIDFACE 1.25MM DRILL BIT J-LATCH/12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7704889
Report Number2939274-2018-52987
Device Sequence Number16326801
Product Code DZI
UDI-Device Identifier10887587012056
UDI-Public(01)10887587012056
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.112
Device Lot NumberU101872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1